Eosinophilia, myopathy, and neuropathy in a patient with repeated use of L-tryptophan

J. J. Goronzy, C. M. Weyand

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

In October of 1989, a clustering of cases with eosinophilia lead to the identification of a new syndrome: The eosinophilia myalgia syndrome associated with the use of an L-tryptophan product. Two years before the possible causal relationship between the use of L-tryptophan and the syndrome was described, we treated a patient with eosinophilia, severe neuropathy and disabling myopathy. Immunosuppressive therapy was required to treat the first flare of her disease. With reexposure to L-tryptophan, she relapsed and recovered when L-tryptophan was discontinued. Interestingly, she tolerated a third exposure to L-tryptophan without clinical or laboratory evidence for EMS

Original languageEnglish (US)
Pages (from-to)735-738
Number of pages4
JournalKlinische Wochenschrift
Volume68
Issue number14
DOIs
StatePublished - Jul 1990

Keywords

  • Eosinophilia-myalgia syndrome
  • L-tryptophan
  • Neuropathy

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Eosinophilia, myopathy, and neuropathy in a patient with repeated use of L-tryptophan'. Together they form a unique fingerprint.

Cite this